MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX SPINAL CUSTOM SINGLE SHOT TRAYS; NEEDLE, CONDUCTION, ANESTHETIC (W/WO INTRODUCER)

SMITHS MEDICAL ASD, INC. PORTEX SPINAL CUSTOM SINGLE SHOT TRAYS; NEEDLE, CONDUCTION, ANESTHETIC (W/WO INTRODUCER)
Model Number A3797-24
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the spinal needles are getting stuck in the introducer.No patient injury was reported.
 
Additional Manufacturer Narrative
A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.One opened but unused introducer needle product was received.Visual and functional testing were performed.Visual inspection found that the introducer needle with the unaided eye, did not reveal any visible defects or anomalies.However, visual inspection (with magnification) showed the inside diameter (id) at the hub of the introducer needle, to be slightly misaligned with the cannula.Functional testing confirmed the complaint.A supplier notification was previously issued to the supplier for the same introducer needle lot number.The finished good from this complaint was manufactured prior to this action.Therefore, this issue has already been addressed through the appropriate channels and no further actions will be taken at this time.Complaint information will continue to be monitored for any new information or adverse trends and further actions will be taken accordingly.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).

Brand Name
PORTEX SPINAL CUSTOM SINGLE SHOT TRAYS
Common Device Name
NEEDLE, CONDUCTION, ANESTHETIC (W/WO INTRODUCER)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr.
keene NH 03431
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
10 bowman dr.
keene NH 03431
Manufacturer Contact
jim vegel
6000 nathan lane north
suite 340
minneapolis, MN 55442
MDR Report Key15326959
Report Number3012307300-2022-16956
Device Sequence Number12106206
Product Code BSP
UDI-Device Identifier20351688076585
UDI-Public20351688076585
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K171968
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2022
Device Model NumberA3797-24
Device Catalogue NumberA3797-24
Device Lot Number3938709
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2022
Initial Report FDA Received Date08/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown